New England Compounding Center Recalls Lidocaine Vials Due to Sterility Concerns
New England Compounding Center is recalling Lidocaine vials because the FDA determined there is a lack of assurance of sterility.
The agency’s classification
FDA (Drugs): Class II
Class II is a situation in which use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences, or where the probability of serious adverse health consequences is remote.
This is the agency’s own classification, taken from its notice. The severity score below is our assessment, not the agency’s. How recall classes work
What this means for you
Our assessment, not the agency’s: severity 4/5 (Severe).
The hazard poses a serious risk of illness, injury, or structural failure. Stop using the product immediately and contact the manufacturer for a refund or repair.
Our severity reasoning: The recall is classified as FDA Class II and involves a lack of assurance of sterility, which is a significant safety hazard for injectable medications.
Plain-English summary
New England Compounding Center, located in Framingham, MA, is recalling Lidocaine 1% PF, 2% PF, and 4% PF in 1 mL, 2 mL, 5 mL, and 10 mL vials. The recall involves 3,321 vials distributed nationwide under all lot codes.
The FDA has classified this recall as Class II, citing a lack of assurance of sterility. This means the product may not be sterile, which poses a risk of infection if administered to patients.
Healthcare providers and patients who have received or used these specific vials should stop using them and contact their healthcare provider or the manufacturer for further instructions.
The recalled product
- Product
- Lidocaine 1% PF, 2% PF, and 4% PF, in 1 mL, 2 mL, 5 mL, and 10 mL vials, manufactured by New England Compounding Center, Framingham, MA
- Manufacturer
- New England Compounding Center
- Category
- Drug — Injectable Anesthetic
- Affected units
- 3,321
Is your product affected?
Check your packaging against the codes below. If any of them match, the product is part of this recall.
Lot numbers (1)
- All lot codes
Distribution
Distributed nationwide across the United States.
Part of a larger recall action
This product is one of 17 recalled by New England Compounding Center under a single FDA (Drugs) recall action. The agency files each product separately, so the size of the action is not visible from this page alone.
See all 17 products in this recall →Related recalls
Same manufacturer · New England Compounding Center
See all →- HighNew England Compounding Center Recalls Triamcinolone Vials Due to Sterility Concerns
FDA (Drugs) · 2013-01-09
- SevereNew England Compounding Center Recalls Lidocaine Dextrose Due to Sterility Concerns
FDA (Drugs) · 2013-01-09
- SevereNew England Compounding Center Recalls Isovue Vials Due to Sterility Concerns
FDA (Drugs) · 2013-01-09
- CriticalFDA Recalls Methylprednisolone Acetate Injection Due to Non-Sterility
FDA (Drugs) · 2013-01-09
- CriticalFDA Recalls Methylprednisolone Acetate Injection Due to Non-Sterility
FDA (Drugs) · 2013-01-09
Same hazard · sterility
See all →- HighFDA recalls injectable compounded mixture in single-use syringes
FDA (Drugs) · 2026-10-14
- SevereFDA Recalls Tirzepatide Injectable Due to Sterility Concerns
FDA (Drugs) · 2026-10-14
- SevereFDA Recalls Semaglutide/Cyanocobalamin Injectable Due to Sterility Concerns
FDA (Drugs) · 2026-10-14
- SevereFDA Recalls Tirzepatide/Cyanocobalamin Injectable Due to Sterility Concerns
FDA (Drugs) · 2026-10-14
- SevereK.C. Pharmaceuticals Recalls Leader Advanced Relief Eye Drops for Sterility Concerns
FDA (Drugs) · 2026-10-14
Similar recalls
- SevereLidocaine and Epinephrine Vials Recalled for Sterility Assurance Concerns
FDA (Drugs) · 2015-09-23
- SevereUS Compounding Recalls Phenylephrine and Lidocaine Vials Due to Sterility Concerns
FDA (Drugs) · 2015-11-25
- SevereUS Compounding Recalls Lidocaine Syringes Due to Sterility Assurance Concerns
FDA (Drugs) · 2015-11-25
- SevereLidocaine 1% Injection Recalled Due to Sterility Assurance Concerns
FDA (Drugs) · 2015-09-23
- SevereUS Compounding Recalls Triamcinolone/Lidocaine Vials Due to Sterility Concerns
FDA (Drugs) · 2015-11-25
- SevereLidocaine Injection Recalled for Lack of Sterility Assurance
FDA (Drugs) · 2019-04-24